What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 13, 6:49 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 13, 6:49 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
749 PM EDT Wed Apr 13 2022
.SYNOPSIS...
A cold front will quickly move through the region tonight with
showers and storms likely. High pressure will build in on
Thursday, providing mostly sunny skies and cooler temperatures.
Next chance of precipitation arrives Friday night with a
reinforcing shot of chilly air heading into the weekend.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Showers and thunderstorms will move quickly through the region
this evening ahead of a sharp cold front. Strongest storms will
affect southwest CWA and Cincy metro area within the next 1-3
hours with an initial line of thunderstorms containing wind
gusts to 40 mph, higher in any more organized storms. Remainder
of the CWA will see some isolated thunder with widespread
showers spreading eastward.
Behind the line of showers/storms, the front will rush in late
bringing perhaps another line of gusty showers, then falling
temperatures. Northwesterly gusts could reach 25-35 mph
immediately following the front with the initial cold air
advection. Lows will range from around 40 in the west to near
50 in the southeast.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Rapid clearing will occur early Thursday morning, providing a
sunny and breezy day. Despite the cold air advection, warm mid-
April sunshine leads to high temperatures in the upper 50s to
lower 60s by afternoon.
The surface high quickly shifts to the central Appalachians by
Thursday night, causing winds to shift back to the southwest.
However, clear skies will allow temperatures to drop into the
lower 40s by early Friday morning.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
On Friday, the closed low continues its slow trek eastward through
Quebec. Deterministic models are picking up on some pcpn being
forced at the surface as some vorticity lobes are wrapped around the
southern base of the low. However, confidence (as well as moisture)
is limited, so kept slight pops for areas south with chance in areas
north for Friday night into Saturday morning.
Warmer temperatures can be expected in the southern CWA for Friday,
with highs in the upper 60s/ low 70s, however, additional cloud
cover and slightly higher PoPs in the north will keep those
counties a bit cooler, with highs in the low/mid 60s. Additionally,
kept winds higher in the north where the lingering pressure gradient
is a bit tighter with gusts between 20-25kts Friday daylight hours.
Some decent cold air advection allows for cooler temperatures over
the weekend, with highs on Saturday in the low 50s to the north, low
60s to the south. Continuing this trend, lows Sunday morning drop
into the mid to low 30s for the entire CWA. These temperatures,
combined with clear skies and calmer conditions will promote frost
development across much of the area. Will add more on this as we get
closer and add a note in the HWO for areas where the frost/freeze
program has been initiated.
Decent consensus between deterministic models that the (much talked
about) upper level low will finally be off to the east by Saturday
night (the Euro is a bit sluggish with this). Mid-level ridging and
surface high pressure builds into the area Sunday morning. This will
allow for a dry Easter Sunday, albeit cooler, with highs in the
low/mid 50s .
Pcpn returns again as models come into somewhat better agreement (in
terms of location and timing) on the next system that is brought
into the area. A mid level trough digs down into the north central
plains and Ohio Valley from Sunday night through Tuesday, with its
associated surface low occluding rapidly as it travels over the
plains and into our area, bringing pcpn along with it Monday into
Tuesday.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Line of thunderstorms will hit CVG/LUK between 1 and 1:30Z with
widespread showers and an occasional thunderstorm affecting DAY
and ILN closer to 2-3Z, and showers with a slight chance of
thunder. Left thunder out of central OH TAF sites attm, will
amend if this trend changes in the next few hours. MVFR
cigs/vsbys in showers and storms are expected for a few hours
this evening, dropping to MVFR cigs with lighter showers later
overnight, and clearing early in the day tomorrow.
OUTLOOK...MVFR conditions possible Friday night.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...
NEAR TERM...Franks
SHORT TERM...
LONG TERM...CA
AVIATION...Franks
Hazardous weather outlook, Apr 13, 2:28 AM EST, 17 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
328 AM EDT Wed Apr 13 2022
OHZ045-046-054>056-063>065-074-140900-
Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH-Pickaway-
Fairfield-Hocking-
328 AM EDT Wed Apr 13 2022
This Hazardous Weather Outlook is for Central Ohio.
.DAY ONE...Today and tonight.
Showers and storms are expected tonight. A few of these storms may
be strong to severe, with damaging winds being the primary threat. A
tornado cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
KYZ100-OHZ073-080>082-088-140900-
Lewis-Ross-Highland-Adams-Pike-Scioto-
328 AM EDT Wed Apr 13 2022
This Hazardous Weather Outlook is for Northeast Kentucky and South
Central Ohio.
.DAY ONE...Today and tonight.
Showers and storms are expected tonight. A few of these storms may
be strong to severe, with damaging winds being the primary threat. A
tornado cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Temperatures on Saturday night into early Sunday morning will dip
into the lower to mid 30s. Areas of front will be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
INZ050-058-059-OHZ026-034-035-042>044-051>053-060>062-140900-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Miami-Champaign-Clark-Preble-Montgomery-Greene-
328 AM EDT Wed Apr 13 2022
This Hazardous Weather Outlook is for East Central Indiana and West
Central Ohio.
.DAY ONE...Today and tonight.
Showers and storms are expected this evening into tonight. Some of
these storms may be strong to severe, with damaging winds being the
primary threat. A tornado or two will be possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
INZ066-073>075-080-KYZ089>099-OHZ070>072-077>079-140900-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Butler-
Warren-Clinton-Hamilton-Clermont-Brown-
328 AM EDT Wed Apr 13 2022
This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky and Southwest Ohio.
.DAY ONE...Today and tonight.
Showers and storms are expected this evening into tonight. Some of
these storms may be strong to severe, with damaging winds being the
primary threat. A tornado or two will be possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Temperatures on Saturday night into early Sunday morning will dip
into the lower to mid 30s. Areas of front will be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
In the hours before
Special weather statement, Apr 13, 7:23 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Wilmington OH
823 PM EDT Wed Apr 13 2022
INZ075-080-KYZ089-090-140100-
Switzerland IN-Ohio IN-Carroll KY-Gallatin KY-
823 PM EDT Wed Apr 13 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO, SWITZERLAND,
CENTRAL CARROLL AND WESTERN GALLATIN COUNTIES THROUGH 900 PM EDT...
At 822 PM EDT, a strong thunderstorm was located 8 miles northeast of
Madison, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Carrollton, Rising Sun, Vevay, Warsaw, Florence, Kentucky Speedway,
Pleasant, French, Glencoe, Fairview, Ghent, Sparta, Patriot,
Prestonville, Center Square, Braytown, Aberdeen, Interstate 71 at US
Route 127, Steele Bottom and Locust.
This includes I-71 in Kentucky near mile marker 45, and between mile
markers 60 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3874 8526 3869 8520 3893 8520 3893 8514
3896 8512 3894 8512 3894 8510 3898 8504
3898 8500 3900 8500 3899 8495 3903 8488
3897 8483 3891 8488 3889 8481 3874 8480
3862 8523 3874 8533
TIME...MOT...LOC 0022Z 250DEG 45KT 3885 8532
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HatzosSpecial weather statement, Apr 13, 7:57 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
857 PM EDT Wed Apr 13 2022
KYZ091-092-OHZ077-140130-
Boone KY-Kenton KY-Hamilton OH-
857 PM EDT Wed Apr 13 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN KENTON,
BOONE AND WESTERN HAMILTON COUNTIES THROUGH 930 PM EDT...
At 857 PM EDT, a strong thunderstorm was located over Hidden Valley,
moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Cincinnati, Covington, Florence, Independence, Forest Park, Erlanger,
Newport, Harrison, North College Hill, Edgewood, Elsmere, Wyoming,
Cheviot, Fort Mitchell, Villa Hills, Taylor Mill, Mount Healthy, Fort
Wright, Lawrenceburg and Ludlow.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 2.
I-74 in Ohio between mile markers 2 and 19.
I-75 in Kentucky between mile markers 176 and 191.
I-75 in Ohio between mile markers 0 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3892 8488 3896 8483 3897 8483 3901 8485
3903 8488 3907 8488 3911 8482 3926 8482
3929 8450 3893 8450 3889 8479 3890 8481
3890 8487
TIME...MOT...LOC 0057Z 246DEG 38KT 3916 8482
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Hatzos